# SDR XGN2003F00000

- Difficulty date: March 1, 2003
- Submitted: April 15, 2003
- Operation: Air carrier
- Aircraft: N1096W
- Make and model: Beech F33A
- Aircraft serial: CE436
- Engine: Cont IO520B
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bearing
- Part number: X4087
- Condition: Failed
- Location: Alternator
- Part time: 172 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

IN FLIGHT, AIRCRAFT LANDED WITHOUT INCIDENT.  THE ALTERNATOR DRIVE END BEARING FAILED CAUSING THE ALTERNATOR ROTOR ASSEMBLY WITH THE DRIVEN GEAR TO EXTEND INTO THE ALTERNATOR DRIVE GEAR.  THE MISALIGNMENT OF THESE TWO GEARS CAUSED THE ATTACH BOLTS ON THE ALTERNATOR DRIVE GEAR TO SHEAR.  METAL FROM THE FAILED BEARINGS AND DAMAGE TO THE CRANKCASE CONTAMINATED THE ENGINE AND RUINED THE OIL PUMP GEARS AND HOUSING.
